Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 48, NWS Tallahassee, FL

September 2, 2022Madison County, Florida

NWS Tallahassee, FL issued this flash flood warning at Sep 2, 2022, 6:08 PM EDT for Madison County, Florida. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2022, 6:08 PM EDT (22:08 UTC)
Expired
Sep 2, 2022, 7:45 PM EDT
In force
97 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Madison County, FL

The radar

The Moody AFB radar (KVAX), 70 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WGUS52 KTAE 022208
FFWTAE
FLC079-022345-
/O.NEW.KTAE.FF.W.0048.220902T2208Z-220902T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
608 PM EDT Fri Sep 2 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Eastern Madison County in Big Bend Florida...

* Until 745 PM EDT.

* At 608 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Lee, Hopewell, Hanson, Cherry Lake and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3030 8352 3059 8352 3058 8333 3031 8321
      3029 8323 3028 8323 3027 8324 3026 8324
      3026 8347 3030 8347

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:11 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Sep 2, 3:11 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
311 PM EDT Fri Sep 2 2022

.NEAR TERM [Through Saturday]...

Moist southeasterly low-level flow will remain in place through at
least Saturday which will continue to fuel a wet pattern across the
forecast area. Light flow aloft will also contribute to slow moving
storms which will help increase the threat for flooding across the
area as rainfall rates of 2 to 3 inches/hour lead to localized areas
of flooding.

For the remainder of this afternoon and into the early evening,
shower and storm activity will continue to develop and mature. The
slow moving nature of some of the activity has been quite apparent
today with some radar estimates of rainfall this afternoon already
pushing 2 to 3 inches in localized areas. This trend will continue
into the evening hours. The severe threat is anticipated to remain
on the low side, but the stronger push of the east coast sea breeze,
now oriented roughly north to south along I-75, could provide an
opportunity for stronger gusts across the Big Bend and southern
Georgia this afternoon.

Activity will generally be slow to wind down this evening and it is
expected to push into AL/GA this afternoon and evening. Late
tonight, as most activity is diminishing inland, we'll likely see
redevelopment of storms along our marine zones and coastal
communities. The main concerns with this activity will again be
flooding. We saw an example of this potential this morning with a
station in Mexico Beach picking up around 4.5 inches of rain. These
amounts can't be ruled out in the storms that form late tonight and
early Saturday morning along the coast. The primary concern would be
storms developing/moving over regions which have received heavy rain
the last few days, and over urban areas. Folks in these locations
should be mindful overnight and into Saturday morning if they'll be
on the roads and come across any flooded roadways.

Similar to today, expect nocturnal/morning convection to gradually
push inland as widespread showers and storms again develop Saturday
afternoon. Rain chances will be high and around 60-80%.

.SHORT TERM [Saturday Night Through Sunday Night]...

A positively-tilted upper level trough will be over the Ohio and
Lower MIssissippi Valleys through this period with a ridge over
Florida and the southeastern states. Surface high pressure will move
in from the northeast, but low level winds will remain onshore.
Precipitable water values will remain high in the 1.8-2 inch range.
A wavy quasi-stationary front and outflow boundaries will trigger
diurnally driven numerous showers and storms with coastal areas
under threat in the morning through early afternoon and convection
spreading inland through the afternoon Sunday. Lows will mainly be
in the lower 70s with highs Sunday in the upper 80s to around 90.

.LONG TERM [Monday Through Friday]...

There will be little change in the long wave pattern though
Wednesday. After that time, the upper trough to our west will
amplify. Like last night's runs, the Euro has a blockier pattern and
hold the trough axis to our west while the GFS is weaker and more
progressive moving the trough closer to us by week's end. A weak
surface pressure pattern will be in place all week with a stalled
front near or just south of the coast most of the week. PoPs will be
somewhat lower on Tuesday and Wednesday before increasing once again
later in the week as we come under increasing influence of the
troughing. Daytime temperatures will be at or above normal early in
the week before dropping several degrees below normal for Thursday
and Friday due to increased cloud cover and convective coverage.
Minimum temps will be near normal in the lower 70s.

&&

.AVIATION...
[Through 18Z Saturday]

A mix of MVFR/VFR conditions will prevail through the
afternoon/evening with the primary aviation hazards being low
ceilings and visibility restrictions due to widespread showers
and thunderstorms. IFR conditions remain possible in the stronger
storms. For tonight, shower and storm activity will gradually
diminish after midnight. Widespread low ceilings and possibly fog
are expected to develop at inland terminals, especially across
AL/GA at DHN/ABY. LIFR conditions are possible after 08z and could
last into 13/14z Saturday. Further south near the coast, these
restrictions are less likely, but scattered showers and storms
could begin to develop after 09z, bringing MVFR/IFR conditions.

&&

.MARINE...

Outside of thunderstorms, we will continue to see rather benign
marine conditions with light winds and low seas for the weekend into
next week.

&&

.FIRE WEATHER...

Moist conditions in place will keep fire weather concerns low
through the weekend. Only concerns on the fire weather front will
be low dispersions and increased chance for fog in the overnight
hours.

&&

.HYDROLOGY...

Most of the forecast areas is under a marginal risk for excessive
rainfall through the weekend. While most areas will be fine,
localized 3- to 5-inch totals will be possible and this would be
enough to cause flash flooding concerns as weak steering flow will
result in slow moving storms with heavy rain.&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  89  73  89  73 /  50  70  30  70  40
Panama City   75  88  74  89  74 /  60  80  40  70  40
Dothan        72  87  71  87  71 /  50  70  30  80  40
Albany        72  87  72  87  73 /  50  70  30  80  40
Valdosta      72  90  72  89  72 /  60  70  30  70  30
Cross City    72  91  72  91  73 /  60  70  40  70  30
Apalachicola  75  87  75  87  76 /  60  70  50  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Dobbs
MARINE...Wool
FIRE WEATHER...Dobbs
HYDROLOGY...Wool

In the hours before

Special weather statement, Sep 2, 4:06 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM EDT Fri Sep 2 2022

FLZ028-128-022045-
Inland Taylor FL-Coastal Taylor FL-
406 PM EDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of southeastern Taylor
County through 445 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Steinhatchee, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Salem, Carbur, Howell Place, Clara and Athena.

LAT...LON 2970 8349 2971 8349 2971 8350 2972 8350
      2994 8363 3003 8337 2989 8337 2989 8335
      2982 8335 2982 8332 2979 8332
TIME...MOT...LOC 2006Z 072DEG 5KT 2986 8343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 2, 4:24 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
324 PM CDT Fri Sep 2 2022

ALZ066-067-022100-
Dale AL-Henry AL-
324 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of east central Dale
and southwestern Henry Counties through 400 PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headland, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Headland, Newville, Haleburg, Bells Crossroads, Tumbleton,
Echo, Capps, Grandberry Crossroads, Snells Crossroads, Murphy
Station, Headland Municipal A/P, Dancey, Ward Bridge, Bertha and
Balkum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3141 8515 3131 8528 3139 8539 3149 8553
      3162 8532
TIME...MOT...LOC 2024Z 135DEG 9KT 3141 8529

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Sep 2, 4:33 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
433 PM EDT Fri Sep 2 2022

FLZ028-029-034-128-134-022130-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
433 PM EDT Fri Sep 2 2022

...Strong thunderstorms will impact portions of southwestern
Lafayette, Dixie and southeastern Taylor Counties through 530 PM
EDT...

At 432 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles north of Steinhatchee to Fowlers
Bluff. These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe Beach,
Pinland, Tennille, Shamrock, Jug Island, Clara, Cross City Airport,
Shired Island, Dekle Beach, Jonesboro, Jack Lee Island, Salem, San
Pedro Junction, Cedar Island, Fish Creek and Cooks Hammock.

LAT...LON 2940 8323 2949 8341 2965 8345 2974 8358
      3002 8376 3005 8321 2948 8298 2947 8298
      2946 8300 2943 8302 2940 8302 2937 8307
      2934 8307 2933 8309 2934 8310 2932 8312
      2932 8314 2930 8316
TIME...MOT...LOC 2032Z 105DEG 4KT 2989 8347 2937 8303

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 2, 5:02 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT Fri Sep 2 2022

FLZ019-028-029-GAZ159-160-022130-
Inland Taylor FL-Madison FL-Lafayette FL-Brooks GA-Lowndes GA-
502 PM EDT Fri Sep 2 2022

...Strong thunderstorms will impact portions of northwestern
Lafayette, northeastern Taylor, Madison, southwestern Lowndes and
southeastern Brooks Counties through 530 PM EDT...

At 502 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Lake Park to 10 miles west
of Mayo. Movement was northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Perry, Lake Park, Greenville, Lee, Pinland, Hamburg,
Buckville, Pinetta, Lovett, Nankin, Empress, Clyattville, Foley,
Hanson, Perry-Foley Airport, Hampton Springs, Shady Grove, Moseley
Hall and Chancey.

LAT...LON 3063 8322 3063 8329 3062 8327 3059 8326
      3055 8326 3052 8324 3049 8325 3047 8323
      2997 8329 3002 8367 3003 8369 3058 8362
      3058 8360 3064 8360 3064 8361 3074 8360
      3068 8321
TIME...MOT...LOC 2102Z 114DEG 13KT 3064 8330 3007 8335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 2, 5:24 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
524 PM EDT Fri Sep 2 2022

FLZ028-034-128-134-022215-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
524 PM EDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of Dixie and
southeastern Taylor Counties through 615 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Steinhatchee, Cross City, Horseshoe Point, Suwannee, Horseshoe Beach,
Tennille, Shamrock, Hines, Jonesboro, Clara, Shired Island and Jena.

LAT...LON 2940 8323 2943 8330 2951 8341 2967 8345
      2968 8344 2968 8342 2971 8343 2975 8342
      2982 8338 2982 8319 2940 8303 2937 8307
      2934 8307 2934 8310 2932 8312 2932 8314
      2931 8314 2929 8317
TIME...MOT...LOC 2124Z 342DEG 10KT 2965 8323

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 2, 5:26 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
526 PM EDT Fri Sep 2 2022

FLZ019-028-029-022215-
Inland Taylor FL-Madison FL-Lafayette FL-
526 PM EDT Fri Sep 2 2022

...Strong thunderstorms will impact portions of northwestern
Lafayette, northeastern Taylor and Madison Counties through 615 PM
EDT...

At 526 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Lake Park to 11 miles east
of Perry. Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Perry, Greenville, Lee, Ebb, Hamburg, Buckville, Pinetta,
Eridu, Lovett, Foley, Hanson, Perry-Foley Airport, Hampton Springs,
Sirmans, Shady Grove, Iddo, Moseley Hall, Chancey and Secotan.

LAT...LON 3001 8328 3005 8373 3008 8379 3031 8382
      3032 8379 3038 8381 3038 8376 3043 8372
      3052 8373 3054 8370 3054 8367 3055 8367
      3055 8364 3058 8360 3065 8361 3064 8334
      3062 8327 3052 8324 3047 8324 3047 8323
TIME...MOT...LOC 2126Z 091DEG 10KT 3061 8332 3009 8339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 9:18 PM EDTAreal Flood AdvisoryTAEGulf117 min
Sep 1, 11:10 PM EDTSpecial Marine WarningTAE49 min
Sep 2, 12:29 AM EDTSpecial Marine WarningTAE91 min
Sep 2, 1:49 AM EDTAreal Flood AdvisoryTAEFranklin, Gulf116 min
Sep 2, 1:55 AM EDTSpecial Marine WarningTAE35 min
Sep 2, 2:29 AM EDTSpecial Marine WarningTAE91 min
Sep 2, 4:17 AM EDTSpecial Marine WarningTAE58 min
Sep 2, 4:39 AM EDTSpecial Weather StatementTAEBay36 min
Sep 2, 5:10 AM EDTSpecial Marine WarningTAE65 min
Sep 2, 5:12 AM EDTSpecial Marine WarningTAE48 min
Sep 2, 5:43 AM EDTSpecial Weather StatementTAEJefferson32 min
Sep 2, 5:49 AM EDTSpecial Weather StatementTAETaylor26 min
Sep 2, 6:13 AM EDTSpecial Marine WarningTAE62 min
Sep 2, 3:09 PM EDTAreal Flood AdvisoryTAEBay, Calhoun2 hr
Sep 2, 3:51 PM EDTAreal Flood AdvisoryTAELeon55 min
Sep 2, 4:02 PM EDTSpecial Weather StatementTAEHolmes28 min
Sep 2, 4:06 PM EDTSpecial Weather StatementTAETaylor39 min
Sep 2, 4:15 PM EDTAreal Flood AdvisoryTAEHolmes, Washington55 min
Sep 2, 4:33 PM EDTSpecial Weather StatementTAEDixie, Taylor57 min
Sep 2, 5:02 PM EDTSpecial Weather StatementTAEMadison28 min
Sep 2, 5:24 PM EDTSpecial Weather StatementTAEDixie51 min
Sep 2, 5:26 PM EDTSpecial Weather StatementTAEMadison49 min
Sep 2, 5:51 PM EDTAreal Flood AdvisoryTAEMadison17 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.